Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS Wichita, KS

May 19, 2011Ellsworth County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 19, 2011, 11:59 PM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2011, 11:59 PM CDT (04:59 UTC)
Expired
May 20, 2011, 1:00 AM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 12:06 AM CDTHAIL 0.25Bunker Hill, KS
May 20, 12:34 AM CDTHAIL 0.255 W Lincoln, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS53 KICT 200459
SVRICT
KSC053-105-167-200600-
/O.NEW.KICT.SV.W.0100.110520T0459Z-110520T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
  LURAY TO WILSON TO 9 MILES SOUTH OF WILSON...AND MOVING 
NORTHEAST   AT 45 MPH. THIS WARNING REPLACES THE PREVIOUS WARNING IN 
EFFECT FOR THE AREA. 

* LOCATIONS IMPACTED INCLUDE...
  WILSON...LINCOLN...LURAY...LUCAS...SYLVAN GROVE...BEVERLY...
  BARNARD...WILSON LAKE...ELLSWORTH AIRPORT...ASH GROVE AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 9793 3880 9793 3870 9848 3870 9876
      3902 9890 3914 9869 3914 9850 3920 9850
      3923 9844 3923 9794
TIME...MOT...LOC 0458Z 236DEG 39KT 3898 9870 3879 9852
          3871 9850
WIND...HAIL 60MPH 1.00IN

$$

BILLINGS
4 follow-up statements
099 
WWUS53 KICT 200518
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT FRI MAY 20 2011

KSC053-105-167-200600-
/O.CON.KICT.SV.W.0100.000000T0000Z-110520T0600Z/
RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
1218 AM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELLSWORTH...LINCOLN AND NORTHEASTERN RUSSELL COUNTIES UNTIL 100 AM
CDT...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LUCAS TO 9 MILES SOUTHEAST
OF SYLVAN GROVE TO 7 MILES NORTHWEST OF ELLSWORTH...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BEVERLY...BARNARD...ASH GROVE AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 9793 3880 9793 3870 9848 3914 9866
      3914 9850 3920 9850 3923 9844 3923 9794
TIME...MOT...LOC 0519Z 236DEG 39KT 3911 9845 3892 9828
          3884 9826
WIND...HAIL 60MPH 1.00IN

$$

BILLINGS
319 
WWUS53 KICT 200529
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT FRI MAY 20 2011

KSC053-167-200539-
/O.CAN.KICT.SV.W.0100.000000T0000Z-110520T0600Z/
RUSSELL KS-ELLSWORTH KS-
1229 AM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLSWORTH AND
NORTHEASTERN RUSSELL COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3920 9793 3889 9793 3888 9848 3920 9848
      3923 9844 3923 9794
TIME...MOT...LOC 0529Z 236DEG 39KT 3917 9833 3898 9816
          3890 9814

$$

KSC105-200600-
/O.CON.KICT.SV.W.0100.000000T0000Z-110520T0600Z/
LINCOLN KS-
1229 AM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 100 AM CDT...

AT 1224 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF HUNTER TO 8 MILES SOUTHWEST OF LINCOLN TO 9 MILES NORTH OF
ELLSWORTH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...WESTFALL...BEVERLY AND BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 9793 3889 9793 3888 9848 3920 9848
      3923 9844 3923 9794
TIME...MOT...LOC 0529Z 236DEG 39KT 3917 9833 3898 9816
          3890 9814
WIND...HAIL 60MPH 1.00IN

$$
251 
WWUS53 KICT 200544
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT FRI MAY 20 2011

KSC105-200600-
/O.CON.KICT.SV.W.0100.000000T0000Z-110520T0600Z/
LINCOLN KS-
1244 AM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 100 AM CDT...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BARNARD
TO BEVERLY...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 9793 3889 9793 3898 9828 3923 9844
      3923 9794
TIME...MOT...LOC 0545Z 236DEG 39KT 3927 9814 3908 9797
          3899 9795
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
166 
WWUS53 KICT 200559
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1259 AM CDT FRI MAY 20 2011

KSC105-200609-
/O.EXP.KICT.SV.W.0100.000000T0000Z-110520T0600Z/
LINCOLN KS-
1259 AM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3920 9793 3889 9793 3898 9828 3923 9844
      3923 9794
TIME...MOT...LOC 0559Z 236DEG 39KT 3935 9797 3916 9781
          3907 9779

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:15 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 19, 7:15 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT THU MAY 19 2011

.UPDATE...

.SHORT TERM...

TONIGHT:
GREATEST SVR POTENTIAL IS SHIFTING N/NE FOCUSING ON NC KS WHERE MLCAPES
OF 500-1000J/KG RESIDE. HOWEVER...SLIGHTLY GREATER MLCAPES ~1,500 J/KG
EXIST OVER WC/CNTRL KS. TRENDS OVER PAST 3 HRS HAS DECREASED SO FOR NOW
WOULD EXPECT TOR #309 TO EXPIRE CLOSE TO SCHEDULE. HAVE REALIGNED POPS
OBVIOUSLY REFLECT MOST RECENT DOPPLER TRENDS WITH GREATEST POPS (50-70%)
SITUATED OVER CNTRL & SC KS (THE LATTER CASE WHERE ANOTHER ROUND OF TSRA
COVERING MOST OF CNTRL/SRN OK WILL SPREADN/NE LATER THIS EVENING. REST
OF FORECAST KEPT INTACT FOR TIME BEING.

&&

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
PRIMARY FOCUS IS ON TSRA POTENTIAL...ESPECIALLY OVER CNTRL & SC KS WHERE
TOR #309 REMAINS IN EFFECT TIL 02Z. PER DOPPLER TRENDS +TSRA HAVE
SHIFTED N/NE OVER CNTRL/NC KS & AS SUCH HAVE ASSIGNED "TSRA" TO KRSL &
KSLN FOR 1ST 3-4 HOURS OF FORECAST. EXPECT DRY LINE TO RESIDE W AS NIGHT
PROGRESSES...HOWEVER TSRA SHOULD VENTURE SLOWLY E TOWARD SE KS EARLY FRI
MORNING. CONFIDENCE LACKING AS TO EWD EXTENT OF TSRA AS SUCH "VCTS" IS
ASSIGNED TO KCNU TAF THRU 20/12Z. A 2ND FOCUS IS ON CIGS THAT MAY FLIRT
WITH IFR CATEGORY. SUCH CIGS CERTAINLY TO BE EXPECTED IN VICINITY OF
TSRA WHERE 2-4SM VSBYS ARE LIKELY. LIMITED IMPROVEMENT EXPECTED FOR THE
20/12Z-20/18Z PERIOD AS BROAD...RICH LWR-DECK MOISTURE WILL KEEP MOST
TERMINALS IN NO GREATER THAN MVFR CIG STATUS.

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 19 2011/

DISCUSSION...
THE FORECAST HIGHLIGHTS CONTINUE TO FOCUS ON THE SEVERE THUNDERSTORM
POTENTIAL THROUGH FRIDAY FOLLOWED BY CONTINUED CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.

AN H3 JET ROUNDING THE BASE OF A MID/UPPER TROUGH OVER THE CENTRAL
ROCKIES WILL HELP TO SHARPEN A DRYLINE OVER THE WESTERN PERIPHERY
OF THE FORECAST AREA THIS AFTERNOON/EVENING PROVIDING A FOCUS FOR
DEEP MOIST CONVECTION/SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WITH
LARGE HAIL...DAMAGING WINDS AND TORNADOES THROUGH THE EVENING
HOURS. THIS ACTIVITY WILL DRIFT NORTH AND EASTWARD THROUGH THE
NIGHT WITH SUFFICIENT BUOYANCY TO SUPPORT A CONTINUED RISK OF
LARGE HAIL/DAMAGING WINDS.

THE MID/UPPER TROUGH OVER THE ROCKIES WILL MOVE LITTLE THROUGH
FRIDAY WITH ANOTHER ROUND OF SEVERE THUNDERSTORMS POSSIBLE ALONG THE
DRYLINE ON FRIDAY AFTERNOON. THUNDERSTORMS MAY BE ONGOING EARLY IN
THE PERIOD GIVEN WEAK CINH LEADING TO A LOW CONFIDENCE FORECAST FOR
FRIDAY AFTERNOON...BUT GIVEN CONTINUED LARGE-SCALE FORCING FOR
ASCENT/DIFFLUENT MID-UPPER FLOW DOWNSTREAM OF MID/UPPER TROUGH WILL
MAINTAIN MID POPS THROUGH THE PERIOD.

SATURDAY-SUNDAY...THE MID/UPPER TROUGH IS PROGGED TO TRANSLATE
EAST-NORTHEAST AND EMERGE OVER THE NORTHERN PLAINS STATES ON
SATURDAY. LARGE-SCALE FORCING FOR SUBSIDENCE IS EXPECTED TO
OVERSPREAD MUCH OF KANSAS LIMITING THE AMOUNT OF DEEP MOIST
CONVECTION...HOWEVER THE GFS/NAM BOTH INDICATE A MODEST AMOUNT OF
INSTABILITY ACROSS MUCH OF THE FORECAST AREA WEIGHTED IN THE EAST.
WILL MAINTAIN LOW POPS GIVEN THE UNCERTAINTY...HOWEVER WITH MARGINAL
DEEP LAYER SHEAR THE SEVERE POTENTIAL APPEARS TO BE LIMITED AT THIS
TIME. ANOTHER SURGE OF LOW LEVEL MOISTURE IS PROGGED ON SUNDAY AS A
SHORTWAVE TROUGH DIGS INTO THE SOUTHWEST AND LOW PRESSURE AT THE
SURFACE DEEPENS OVER THE HIGH PLAINS OF SOUTHWEST KANSAS.

MONDAY-THURSDAY...SEVERE THUNDERSTORM CHANCES ARE EXPECTED TO
CONTINUE THROUGH EARLY NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS
EJECT OUT OF THE SOUTHWEST ACROSS THE PLAINS STATES. A STRONG COLD
FRONT WILL ARRIVE LATE TUESDAY/EARLY WEDNESDAY BRINGING A
DRIER/CONTINENTAL AIRMASS TO THE REGION AND DIMINISHING CHANCES FOR
DEEP MOIST CONVECTION. TEMPERATURES ARE EXPECTED TO BEGIN TO
MODERATE TOWARDS THE END OF THE PERIOD AS A MID/UPPER RIDGE RETURNS
TO THE ROCKIES.

MWM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WITH SOUTHEAST FLOW AT THE SURFACE HAVE A CLASSIC UPSLOPE
SITUATION. ABUNDANT LOW LEVEL MOISTURE IS RESULTING IN IFR
CONDITIONS AT THE KRSL AND KSLN TAF SITES...THEN MVFR CONDITIONS
ELSWEHERE. DO NOT EXPECT MUCH IMPROVEMENT THROUGH THE AFTERNOON.
TO THE WEST A SURFACE DRYLINE IS SETTING UP BETWEEN GREAT BEND AND
DODGE CITY THEN SOUTHWARD ALONG THE TEXAS/OKLAHOMA BORDER. THIS
WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. STORMS SHOULD MOVE INTO THE KRSL AND KHUT AREAS BY
2200Z THEN INTO KICT AND KSLN BY 0000Z. A FEW OF THESE STORMS
COULD BE SEVERE UNTIL ABOUT 0300Z. THE AREA OF STORMS WILL MOVE TO THE
NORTHEAST AND INTO THE KCNU BY 0400Z. THUNDERSTORM CHANCES WILL
DIMINISH IN SOUTH CENTRAL KANSAS AFTER MIDNIGHT WITH IFR
CONDITIONS REFORMING OVER MOST OF THE AREA AFTER 0900Z.
/ELDER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  79  62  83 /  70  60  50  20
HUTCHINSON      66  79  60  83 /  60  60  50  20
NEWTON          66  79  62  83 /  70  60  50  20
ELDORADO        67  78  63  82 /  70  60  60  20
WINFIELD-KWLD   68  79  63  83 /  50  60  50  20
RUSSELL         62  79  56  82 /  60  60  50  10
GREAT BEND      63  80  56  83 /  50  60  50  10
SALINA          66  79  61  83 /  80  60  50  20
MCPHERSON       66  79  60  83 /  70  60  50  20
COFFEYVILLE     68  79  66  82 /  50  60  60  30
CHANUTE         68  78  65  81 /  60  60  60  30
IOLA            67  78  64  81 /  60  60  60  30
PARSONS-KPPF    68  78  65  81 /  50  60  60  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 9:03 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT THU MAY 19 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
903 PM CDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ROUGHLY WEST
OF A LINE FROM SALINA TO HUTCHINSON TO ANTHONY. THE PRIMARY
THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS AS THE
STORMS COLLAPSE. A BRIEF AND ISOLATED TORNADO CANNOT BE RULED
OUT. DIME TO QUARTER SIZED HAIL WILL BE POSSIBLE OVER THE REST OF
THE AREA...HOWEVER WIDESPREAD OR SIGNIFICANT SEVERE STORMS ARE NOT
EXPECTED.

LOCALLY HEAVY RAIN WILL BE POSSIBLE...WHICH COULD PRODUCE
ADDITIONAL FLOODING OR AGGREVATE ONGOING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON
FRIDAY ACROSS THE ENTIRE AREA. WHILE 60 TO 70 MPH WINDS...AND
HAIL AS LARGE AS GOLFBALLS ARE THE PRIMARY THREATS...A FEW
TORNADOES ARE ALSO POSSIBLE.

CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER THE WEEKEND
BEFORE INCREASING AGAIN EARLY NEXT WEEK. WHILE STRONG TO ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...CONFIDENCE ON THE EXACT TIMING
AND AREAL EXTENT OF ANY ORGANIZED SEVERE WEATHER REMAINS LOW AT
THIS TIME. CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER MAY BE NEEDED TONIGHT...MOST LIKELY ALONG AND
WEST OF HIGHWAY 14. IN ADDITION...REPORTS OF SIGNIFICANT RAINFALL OR
FLOODING WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, May 19, 8:45 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             6 N SUSANK              38.73N 98.77W
05/19/2011  E0.75 INCH       RUSSELL            KS   TRAINED SPOTTER

0401 PM     TSTM WND GST     6 N SUSANK              38.73N 98.77W
05/19/2011  E62.00 MPH       RUSSELL            KS   TRAINED SPOTTER

0423 PM     HAIL             1 S BUNKER HILL         38.86N 98.70W
05/19/2011  E1.75 INCH       RUSSELL            KS   AMATEUR RADIO

            REPORTED A WALL CLOUD

0436 PM     HAIL             BUNKER HILL             38.87N 98.70W
05/19/2011  E1.00 INCH       RUSSELL            KS   PUBLIC

0436 PM     HAIL             7 E KINGMAN             37.65N 97.99W
05/19/2011  E0.25 INCH       KINGMAN            KS   LAW ENFORCEMENT

0436 PM     HAIL             5 E KINGMAN             37.65N 98.02W
05/19/2011  E1.00 INCH       KINGMAN            KS   AMATEUR RADIO

0443 PM     TORNADO          3 N DORRANCE            38.89N 98.59W
05/19/2011                   RUSSELL            KS   STORM CHASER

            BRIEF TORNADO REPORTED

0448 PM     TORNADO          5 N DORRANCE            38.92N 98.57W
05/19/2011                   RUSSELL            KS   STORM CHASER

            DESCRIBED AS RAIN WRAPPED

0512 PM     TSTM WND GST     1 S SYLVAN GROVE        39.00N 98.39W
05/19/2011  E60.00 MPH       LINCOLN            KS   TRAINED SPOTTER

0515 PM     TORNADO          1 N WILSON LAKE         38.95N 98.55W
05/19/2011                   RUSSELL            KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS TORNADO ON THE GROUND JUST NORTH OF
            WILSON BUT NOT TO SYLVAN GROVE.

0515 PM     FUNNEL CLOUD     3 W SYLVAN GROVE        39.01N 98.45W
05/19/2011                   LINCOLN            KS   AMATEUR RADIO

            TORNADO NOW A WALL CLOUD MOVING NORTH

0520 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E0.50 INCH       BARTON             KS   PUBLIC

0535 PM     TSTM WND GST     5 WSW GREAT BEND        38.33N 98.89W
05/19/2011  M60.00 MPH       BARTON             KS   ASOS

0557 PM     HAIL             2 NW CHASE              38.38N 98.37W
05/19/2011  E0.25 INCH       RICE               KS   TRAINED SPOTTER

0603 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E0.88 INCH       BARTON             KS   AMATEUR RADIO

0620 PM     FLASH FLOOD      1 SW LINCOLN            39.03N 98.16W
05/19/2011                   LINCOLN            KS   STORM CHASER

            HEAVY STREET FLOODING REPORTED ON SR14

0622 PM     HAIL             3 ESE BUSHTON           38.49N 98.35W
05/19/2011  M0.88 INCH       RICE               KS   LAW ENFORCEMENT

0639 PM     HAIL             HOISINGTON              38.52N 98.78W
05/19/2011  M0.75 INCH       BARTON             KS   TRAINED SPOTTER

            1.08 INCHES OF RAIN ALSO REPORTED

0705 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
05/19/2011  M3.25 INCH       LINCOLN            KS   TRAINED SPOTTER

            RAIN FELL IN A TWO HOUR WINDOW FROM 430 PM CDT TO 630 PM
            CDT

0730 PM     HEAVY RAIN       6 N DORRANCE            38.93N 98.57W
05/19/2011  M3.62 INCH       RUSSELL            KS   TRAINED SPOTTER

0737 PM     FUNNEL CLOUD     9 SE LINCOLN            38.95N 98.03W
05/19/2011                   LINCOLN            KS   TRAINED SPOTTER

            BRIEF FUNNEL CLOUD

&&

SGS
Local storm report, May 19, 9:27 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

            DELAYED REPORT

&&

SGS
Local storm report, May 19, 9:51 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     3 W GALATIA             38.65N 99.01W
05/19/2011  E50 MPH          BARTON             KS   TRAINED SPOTTER

&&

SGS
Special weather statement, May 19, 10:01 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT THU MAY 19 2011

KSZ032-200330-
RUSSELL-
1001 PM CDT THU MAY 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GORHAM...OR 7 MILES
SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BILLINGS
Special weather statement, May 19, 10:47 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT THU MAY 19 2011

KSZ032-033-200415-
LINCOLN-RUSSELL-
1047 PM CDT THU MAY 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF DORRANCE...OR 12
MILES NORTHWEST OF WILSON...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BILLINGS
Special weather statement, May 19, 11:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT THU MAY 19 2011

KSZ033-200445-
LINCOLN-
1118 PM CDT THU MAY 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF HUNTER...OR 16 MILES
NORTHWEST OF LINCOLN...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:29 PM CDTSevere Thunderstorm WarningICTLincoln26 min
May 19, 9:29 PM CDTSevere Thunderstorm WarningICTBarton, Russell32 min
May 19, 9:36 PM CDTRiver Flood WarningICTLincoln4 days
May 19, 9:38 PM CDTRiver Flood WarningICTLincoln24 hr
May 19, 11:16 PM CDTSevere Thunderstorm WarningICTBarton, Russell44 min
May 19, 11:59 PM CDTAreal Flood WarningICTLincoln, Russell39 min
May 20, 12:19 AM CDTFlash Flood WarningICTLincoln, Russell6 hr
May 20, 5:44 AM CDTFlash Flood WarningICTLincoln, Russell25 hr
May 20, 5:58 PM CDTSevere Thunderstorm WarningICTReno62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.